MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-S-TAK,SM JNT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTR ANCH,BIO-S-TAK,SM JNT; BONE FIXATION SCREW/PLATE
Model Number SUTR ANCH,BIO-S-TAK,SM JNT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 01/02/2024, it was reported by an arthrex subsidiary employee via email that an ar-8934bnf suture anchor pulled out during insertion.The case was completed using another ar-8934bnf with unknown lot numbers.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8934bnf serial/batch number 15019683 was received for evaluation.No functional test applies to this device.Visual evaluation of the driver shaft and handle found not issues.An inspection of the 3mm bio found that the implant lost the geometry of the thread.The implant was deformed.No damage was observed on the sutures.Per customer information, the patient's bone quality was described as "lower than moderate" according to dfu-0054 at revision 0.C.Contraindications.1.Insufficient quantity or quality of bone.The most likely cause(s) for the reported failure can be a user error, improper bone preparation, or misaligned insertion.Per dfu-0054 at revision 0.G.Precautions.1.Surgeons must apply their professional judgment when determining the appropriate suture-anchor type and size based on the specific indication, preferred surgical technique, and patient history.5.Insert the anchor with the same orientation as that of the prepared drilled bone hole to avoid damage to the anchor.6.Suturetak and fibertak suture anchors only: anchors loaded on flexible drivers: the drill guide tip must remain in contact with the bone surface during the drilling and implant impaction steps of the procedure.Failure to do so may result in difficulty seating the implant to its intended depth.

Brand Name
SUTR ANCH,BIO-S-TAK,SM JNT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18552963
Report Number1220246-2024-00453
Device Sequence Number17743087
Product Code HWC
UDI-Device Identifier00888867050372
UDI-Public00888867050372
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTR ANCH,BIO-S-TAK,SM JNT
Device Catalogue NumberAR-8934BNF
Device Lot Number15019683
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown